MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® LAG SCREW INSERTER
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that a 5030-000 galileo lag screw inserter and a 5031-000 locking tool assembly galileo lag screw were not engaging to each other properly to lock the lag screw.The case was completed using an end cap without harm to the patient, but it was stated that there could be a greater chance for lateralization of the screw potentially.There was a few-minute delay in the case.This was discovered during a procedure, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Complaint allegation is not confirmed.One unpackaged, 5030-000, galileo lag screw inserter, serial/batch number 220669, was received for investigation.Visual evaluation found normal signs of wear: fading and discoloration.The manufacturing date is 2022.Functional testing with a known good part, found that the hex driver mated with the lag screw as intended.Proper alignment was observed.No problem found.
 
Event or Problem Description
Additional information was received on (b)(6) 2025: this was discovered during a hip fracture procedure on (b)(6) 2024.There were no adverse effects on the patient reported.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21085194
Report Number1220246-2025-09235
Device Sequence Number6907563
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public(01)00848665036244(11)220824(10)220669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Device Lot Number220669
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown